Posterior Reversible Encephalopathy Syndrome (PRES) in A Patient with Graft-Versus-Host Disease (GVHD) after Bone Marrow Transplantation


Akin M. S. , ÖZSÜREKCİ Y. , Arslanoglu E., KAYKI G. , Bulut E., Oguz K. K. , ...Daha Fazla

JOURNAL OF PEDIATRIC INFECTION, cilt.10, ss.151-155, 2016 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 10 Konu: 4
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5152/ced.2015.1823
  • Dergi Adı: JOURNAL OF PEDIATRIC INFECTION
  • Sayfa Sayıları: ss.151-155

Özet

Posterior reversible encephalopathy syndrome (PRES), which can be diagnosed clinically, neurologically, and radiologically, is identified as a neurologic syndrome that presents with symptoms such as mental disorder, attack, headache, nausea, vomiting, and vision loss. It can usually be reversed with elimination of the underlying reasons. The most common reasons for PRES are eclampsia, hypertension, immunosuppression, and cytotoxic treatments. PRES may show clinical features similar to those in the case of ischemic or hemorrhagic stroke, encephalitis, and venous thrombosis. In this report, we present the case of a 20-year old boy who developed graft-versus-host disease (GVHD) after bone marrow transplantation on account of leukemia and showed focal loss of strength and generalized tonic-clonic seizures under posaconazole, tacrolimus, and photopheresis treatments. It should be kept in mind that, as encountered in our case, although serum tacrolimus levels are normal, PRES can occur in patients who have GVHD and are using tacrolimus along with azole antifungals that can interact with many other drugs and in patients undergoing new treatment methods such as photopheresis.